Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Sep 18, 2021, 9:32 PM CDT for Latimer County, Oklahoma. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 18, 2021, 9:32 PM CDT (02:32 UTC)
- Expired
- Sep 18, 2021, 10:00 PM CDT
- In force
- 28 min
- Issued by
- NWS Tulsa, OK
- Hail
- 0.00 in
- Wind
- 50
County Latimer County, OK
The radar
The Western Arkansas radar (KSRX), 99 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.5 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1040 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
234
WWUS84 KTSA 190232
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
932 PM CDT Sat Sep 18 2021
OKZ049-075-076-190300-
Latimer OK-Pushmataha OK-Le Flore OK-
932 PM CDT Sat Sep 18 2021
...A strong thunderstorm will impact portions of northeastern
Pushmataha, south central Latimer and southwestern Le Flore Counties
through 1000 PM CDT...
At 931 PM CDT, Doppler radar indicated a strong thunderstorm 4 miles
southeast of Talihina, moving southwest at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Talihina... Albion...
Kiamichi... Whitesboro...
Honobia...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3463 9530 3479 9506 3471 9487 3451 9494
3451 9503
TIME...MOT...LOC 0231Z 030DEG 16KT 3469 9502
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
LacyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Sep 18, 8:18 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Sep 18, 8:18 PM CDT, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 818 PM CDT Sat Sep 18 2021 ...UPDATE... .DISCUSSION... Showers and thunderstorms are ongoing across parts of SE OK at this time. The HRRR was pretty good at picking up this convection though the intensity was a little over done. With that said, given the marginally unstable environment, a pool of enhanced moisture (PWATs in excess of 1.5"), and a subtle low level trough across SE OK, expect this activity to persist for another hour or two before gradually diminishing. Brief gusty winds along with brief heavy downpours (with rates locally exceeding 1" per hour) will be possible. The rest of the overnight will see clearing skies and light winds across the area. Patches of valley fog will be possible overnight thanks to radiational cooling. Locations that have experienced shower activity this evening will see elevated chances for patchy fog development. As for the forecast, PoPs were adjusted to account for the latest trends in the short term. The forecast remains largely on track. An update will be issued shortly. Snider && .PREV DISCUSSION... /Issued 540 PM CDT Sat Sep 18 2021/ DISCUSSION... The 00Z TAF forecast discussion follows... AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. VFR conditions will prevail thru the period at all sites outside of potential storm activity during the afternoon hours. Some possible exceptions include potential for light MVFR fog at some W AR sites toward daybreak. Best potential for storms will be over W AR, and prob30 mention was warranted at most sites for Sunday afternoon. Lacy PREV DISCUSSION... /Issued 221 PM CDT Sat Sep 18 2021/ DISCUSSION... Steady increase in showers and storms over the past few hours across western AR and this trend will continue through the remainder of the afternoon with a gradual expansion westward. Coverage will decrease quickly after sunset. Similar conditions continue on Sunday and again far eastern Oklahoma and northwest Arkansas remain the favored region for scattered afternoon showers and storms. Warming low/mid levels and departure of the mid level weakness will allow Monday to remain mostly dry with unseasonably warm temperatures ahead of the approaching cold front. A corridor of high based convection may precede the front Monday morning, otherwise the focus for storm development will be on the sfc boundary which will likely move into northeast Oklahoma by late afternoon. Deeply mixed boundary layer may allow for any initial storms to produce locally gusty winds with a focus toward more elevated post frontal convection as the front presses steadily eastward coupled with quickly stabilizing boundary layer. Consistent signal remains for the bulk of the post frontal convection to spread from NE OK through NW AR with lower chances southward. Overall precip amounts also continue to look rather light given the progressive nature of the frontal boundary. Expect precip chances to end across western AR by early Tues afternoon. Post frontal temps will be noticeably cooler and the dry post frontal airmass will allow overnight lows to cool below normal both Tues and Wed nights. Ridging expands through the western CONUS allowing a reinforcing cold front to sweep through the Plains by late week. A lack of moisture will keep the frontal passage dry but it will reinforce the broad sfc ridge through late week maintaining dry weather and near cloudless skies. A warming trend likely returns by next weekend with temperature quickly returning to at or above normal values. && .PRELIMINARY POINT TEMPS/POPS... TUL 70 93 72 97 / 0 10 0 10 FSM 70 90 71 95 / 20 30 0 0 MLC 67 91 69 96 / 10 10 0 0 BVO 65 93 69 97 / 0 0 0 20 FYV 64 87 66 91 / 20 30 0 0 BYV 66 86 67 91 / 20 40 0 10 MKO 68 89 69 94 / 10 10 0 0 MIO 65 90 69 94 / 0 10 0 10 F10 67 92 69 98 / 0 10 0 0 HHW 69 88 69 94 / 20 10 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...21
Hazardous weather outlook, Sep 18, 4:55 PM CDT, 4 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 455 PM CDT Sat Sep 18 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-191015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 455 PM CDT Sat Sep 18 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Late This Afternoon into Tonight. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Limited. AREA... Eastern Oklahoma into northwestern Arkansas. ONSET... Ongoing. DISCUSSION... Isolated to widely scattered showers and storms are bubbling up across parts of far eastern Oklahoma into northwestern Arkansas. Brief heavy downpours along with gusty winds will be possible in the strongest cores. This activity is expected to diminish quickly around sun set. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY...Thunderstorm Potential. MONDAY...Thunderstorm Potential...High Wind Potential. TUESDAY...Thunderstorm Potential. WEDNESDAY THROUGH FRIDAY...No Hazards. EXTENDED DISCUSSION... Unseasonably hot, dry and breezy conditions will develop Monday afternoon ahead of a cold front. Fire weather will become a concern in areas that have received limited rainfall over the last few weeks, especially across northeast Oklahoma. The cold front is forecast to move through the area Monday night into early Tuesday. Scattered showers will be likely with a few embedded thunderstorms near the front along with cooler temperatures Wednesday and Thursday. A few storms could be strong across far northeast Oklahoma Monday evening with gusty winds the main threat. weather.gov/tulsa contains additional information. Snider
In the hours before
Special weather statement, Sep 18, 7:36 PM CDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Tulsa OK
736 PM CDT Sat Sep 18 2021
OKZ076-190100-
Le Flore OK-
736 PM CDT Sat Sep 18 2021
...A strong thunderstorm will impact portions of southeastern Le
Flore County through 800 PM CDT...
At 736 PM CDT, Doppler radar indicated a strong thunderstorm near
Mountain Fork, moving south at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of southeastern Le
Flore County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3454 9469 3475 9453 3473 9445 3452 9446
3451 9447 3451 9459
TIME...MOT...LOC 0036Z 020DEG 9KT 3466 9447
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
LacySpecial weather statement, Sep 18, 9:32 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
932 PM CDT Sat Sep 18 2021
OKZ049-075-076-190300-
Latimer OK-Pushmataha OK-Le Flore OK-
932 PM CDT Sat Sep 18 2021
...A strong thunderstorm will impact portions of northeastern
Pushmataha, south central Latimer and southwestern Le Flore Counties
through 1000 PM CDT...
At 931 PM CDT, Doppler radar indicated a strong thunderstorm 4 miles
southeast of Talihina, moving southwest at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Talihina... Albion...
Kiamichi... Whitesboro...
Honobia...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3463 9530 3479 9506 3471 9487 3451 9494
3451 9503
TIME...MOT...LOC 0231Z 030DEG 16KT 3469 9502
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
LacyThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 7:36 PM CDT | Special Weather Statement | TSA | LeFlore | 24 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.